Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 33, NWS Jackson, MS

February 25, 2016Leake County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 25, 2016, 11:13 AM CST for Leake County, Mississippi. It took effect at Feb 27, 2016, 12:00 PM CST. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Feb 25, 2016, 11:13 AM CST (17:13 UTC)
In effect from
Feb 27, 2016, 12:00 PM CST
Expired
Feb 28, 2016, 3:00 PM CST
In force
27 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River at Edinburg (ENBM6). The gauge peaked at 19.36 ft at Feb 28, 2016, 1:00 AM CST.

actionminormoderate202502/2502/2602/2702/2802/29
Action stage
19 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02482000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

323 
WGUS44 KJAN 251714
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1113 AM CST THU FEB 25 2016


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Pearl River At Edinburg affecting Leake County
  Pearl River Near Carthage affecting Leake County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC079-262313-
/O.NEW.KJAN.FL.W.0033.160227T1800Z-160228T2100Z/
/ENBM6.1.ER.160227T1800Z.160227T1800Z.160228T0600Z.NO/
1113 AM CST THU FEB 25 2016

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Pearl River At Edinburg
* from Saturday afternoon to Sunday afternoon.
* At  9:45 AM Thursday the stage was 17.6 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Saturday afternoon.
* Impact...At 20.0 feet...Minor overbank flooding is occurring south 
  of the river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Upper Pearl River
Edinburg       20  17.6 Thu 10 AM  18.4  19.8  19.9  20.0 12 PM 02/27


&&


LAT...LON 3280 8951 3285 8935 3289 8922 3277 8918
      3273 8932 3268 8946             



$$

MSC079-262312-
/O.NEW.KJAN.FL.W.0034.160228T1200Z-160229T1500Z/
/CARM6.1.ER.160228T1200Z.160228T1200Z.160229T0000Z.NO/
1113 AM CST THU FEB 25 2016

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Pearl River Near Carthage
* from Sunday morning to Monday morning.
* At  9:45 AM Thursday the stage was 16.0 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to near flood stage Sunday
  morning.
* Impact...At 17.0 feet...Minor overbank flooding of low areas along 
  and near the river is occurring.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Upper Pearl River
Carthage       17  16.0 Thu 10 AM  16.2  16.7  17.0  17.0 06 AM 02/28


&&


LAT...LON 3271 8964 3277 8956 3280 8951 3268 8946
      3266 8952 3263 8960             



$$
2 follow-up statements
860 
WGUS84 KJAN 260059
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
659 PM CST THU FEB 25 2016


...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Near Carthage affecting Leake County 
  Pearl River Above Philadelphia affecting Neshoba County 
  Pearl River At Edinburg affecting Leake County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC099-270659-
/O.CON.KJAN.FL.W.0029.000000T0000Z-160302T1200Z/
/PLAM6.1.ER.160224T2007Z.160225T2345Z.160301T0600Z.NO/
659 PM CST THU FEB 25 2016


The Flood Warning continues for
  The Pearl River Above Philadelphia
* until Wednesday morning.
* At  5:45 PM Thursday the stage was 14.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue falling and will fall below 
  flood stage by early Tuesday morning.
* Impact...At 15.0 feet...Most of the camping areas and roadways in 
  Burnside Lake Water Park are covered by flood water.
* Impact...At 14.0 feet...Water begins to cover some of the Burnside 
  Lake Water Park roadways and camp areas.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water 
  Park.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Upper Pearl River
Philadelphia   13  14.1 Thu 06 PM  14.1  13.9  13.6     FALLING          


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$

MSC079-270659-
/O.CON.KJAN.FL.W.0033.160227T1800Z-160228T2100Z/
/ENBM6.1.ER.160227T1800Z.160227T1800Z.160228T0600Z.NO/
659 PM CST THU FEB 25 2016


The Flood Warning continues for
  The Pearl River At Edinburg
* from Saturday afternoon to Sunday afternoon.
* At  5:45 PM Thursday the stage was 17.8 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Saturday afternoon.
* Impact...At 20.0 feet...Minor overbank flooding is occurring south 
  of the river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Upper Pearl River
Edinburg       20  17.8 Thu 06 PM  18.3  19.9  19.9  20.0 12 PM 02/27


&&


LAT...LON 3280 8951 3285 8935 3289 8922 3277 8918
      3273 8932 3268 8946             



$$

MSC079-270659-
/O.EXT.KJAN.FL.W.0034.160228T0600Z-160229T0900Z/
/CARM6.1.ER.160228T0600Z.160228T0600Z.160228T1800Z.NO/
659 PM CST THU FEB 25 2016


The Flood Warning continues for
  The Pearl River Near Carthage
* from late Saturday night to late Sunday night.
* At  5:45 PM Thursday the stage was 16.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Sunday morning.
* Impact...At 17.0 feet...Minor overbank flooding of low areas along 
  and near the river is occurring.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Upper Pearl River
Carthage       17  16.0 Thu 06 PM  16.1  16.6  17.0  17.0 06 AM 02/28


&&


LAT...LON 3271 8964 3277 8956 3280 8951 3268 8946
      3266 8952 3263 8960             



$$
125 
WGUS84 KJAN 261618
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1018 AM CST FRI FEB 26 2016


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Pearl River At Edinburg affecting Leake County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites.

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC079-261648-
/O.CAN.KJAN.FL.W.0033.000000T0000Z-160228T2100Z/
/ENBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1018 AM CST FRI FEB 26 2016

The Flood Warning is cancelled for
  The Pearl River At Edinburg.
* At  9:45 AM Friday the stage was 18.1 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage at 19.5 feet 
  early tomorrow afternoon.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Upper Pearl River
Edinburg       20  18.1 Fri 10 AM  19.2  19.3  18.5  19.5 12 PM 02/27


&&


LAT...LON 3280 8951 3285 8935 3289 8922 3277 8918
      3273 8932 3268 8946             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 25, 11:08 AM CST, 5 minutes earlier.

Area forecast discussion, Feb 25, 11:08 AM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1108 AM CST THU FEB 25 2016

.UPDATE...WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED A SHORTWAVE
DROPPING OVER THE MID MISSISSIPPI RIVER VALLEY. THIS SHORTWAVE WILL
CONTINUE TO DROP SOUTH THIS AFTERNOON AND SUPPORT THE PUSH OF A DRY
REINFORCING COLD FRONT NOTED NEAR THE NATCHEZ TRACE AT LATE MORNING.
GUSTY NORTHWEST WINDS IN THE WAKE OF THE FRONT WILL OFFSET INSOLATION
THIS AFTERNOON BUT TEMPERATURES WERE ALREADY RUNNING SEVERAL DEGREES
WARMER THAN ANTICIPATED. HAVE INCREASED AFTERNOON HIGHS SEVERAL
DEGREES ESPECIALLY SOUTH OF THE HIGHWAY 82 CORRIDOR. /22/

&&

.AVIATION...VFR FLIGHT CATEGORIES WILL PREVAIL AT ALL TAF SITES
TODAY AND TONIGHT.  WINDS TODAY WILL BECOME NORTHWESTERLY BETWEEN
10-15 KNOTS...WITH SOME GUSTS AROUND 20 KNOTS POSSIBLE. THESE WILL
SUBSIDE TO AROUND 5 KNOTS DURING THE EVENING HOURS. /19/

&&

.PREV DISCUSSION... /ISSUED 330 AM CST THU FEB 25 2016/

SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)...LATEST SATELLITE
IMAGERY SHOWED A LARGE UPPER TROF OVER THE EASTERN CONUS...WHICH WAS
ASSOCIATED WITH A CLOSED UPPER LOW OVER THE GREAT LAKES REGION. A
SHORT WAVE WAS APPROACHING THE REGION FROM THE NORTHWEST. ON THE
SURFACE A FRONTAL BOUNDARY WAS PUSHING SOUTHEAST TOWARD THE REGION.

FOR THE PERIOD EXPECT SEVERAL SHORTWAVES TO PASS THROUGH THE CWA
WITH LITTLE EFFECT ON OUR DRY WEATHER PATTERN. THE FIRST SHORTWAVE
WILL PASS THROUGH THE REGION TONIGHT BEHIND A FRONTAL BOUNDARY WHICH
WILL PASS THROUGH OUR SOUTHERN AREAS FOR TODAY. THIS WILL PROVIDE
SOME BREEZY CONDITIONS DURING THE DAY. MINIMUM HUMIDITIES SHOULD
STAY ABOVE CRITICAL FIRE DANGER LEVELS WITH RECENT RAINFALL. THE
SECOND SHORT WAVE WILL TRACK THROUGH THE REGION LATE FRIDAY NIGHT.
ON THE SURFACE HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM THE
PLAINS. COOL TEMPS CAN BE EXPECTED FOR THE SHORT TERM. HIGHS FOR
TODAY WILL BE IN THE 50S AND 60S...WHICH WILL COOL DOWN INTO THE 50S
ON FRIDAY. NIGHTLY LOWS WILL BE MAINLY IN THE 30S./17/

LONGTERM...SATURDAY THROUGH WEDNESDAY...THE WEATHER WILL BE QUITE
TRANQUIL AT THE BEGINNING OF THE PERIOD AS HIGH PRESSURE REMAINS
PARKED OVER THE LOWER MISSISSIPPI RIVER VALLEY AND MID LEVEL FLOW
REMAINS DRY FROM THE NW. THE HIGH PRESSURE CENTER WILL BEGIN
SHIFTING EAST BY SUNDAY ALLOWING LOW LEVEL MOISTURE TO ONCE AGAIN
RETURN FROM THE GULF OF MEXICO. MEANWHILE...MID LEVEL FLOW WILL
BEGIN FLATTENING AS SHORTWAVE AND ITS ATTENDANT COLD FRONT MOVE OUT
OF THE NORTHERN PLAINS INTO THE UPPER MISSISSIPPI RIVER VALLEY. THE
TAIL END OF THE COLD FRONT WILL SAG INTO THE FORECAST AREA MONDAY
PRODUCING A FEW SHOWERS...BUT SHOULD QUICKLY STALL AND BEGIN LIFTING
BACK NORTH AS A WARM FRONT BY MONDAY NIGHT.

RIGHT ON ITS HEELS...HOWEVER...WILL BE ANOTHER POWERFUL STORM SYSTEM
TAKING SHAPE OVER THE HIGH PLAINS OF CO/KS. GFS/ECMWF/CANADIAN ARE
IN AGREEMENT THAT THIS SYSTEM WILL DROP SE TOWARD THE FORECAST AREA
BY TUESDAY NIGHT/WEDNESDAY ON A TRACK EERILY SIMILAR TO THE LAST
COUPLE OF EVENTS...BUT DIFFERENCES EXIST IN THESE SOLUTIONS ON DEPTH
AND SPEED. THE DEEPEST IS THE ECMWF AND THE SLOWEST IS THE CANADIAN.
THESE DIFFERENCES MAKE IT DIFFICULT TO NAIL DOWN TIMING AND
SCOPE...BUT WHAT IS COMMON AMONGST THEM IS THE NOTION THAT ANOTHER
SEVERE WEATHER EVENT WILL BE POSSIBLE...GIVEN THEIR RESPECTIVE
MASS/THERMO AND KINEMATIC FIELDS. WILL WAIT...HOWEVER...TO MENTION
IN THE HWO UNTIL THEIR SOLUTIONS CAN COME INTO CLOSER ALIGNMENT./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       60  32  55  36 /   0   0   0   0
MERIDIAN      60  29  56  31 /   0   0   0   0
VICKSBURG     61  33  56  34 /   0   0   0   0
HATTIESBURG   66  33  58  31 /   0   0   0   0
NATCHEZ       62  34  55  35 /   0   0   0   0
GREENVILLE    55  33  53  37 /   0   0   0   0
GREENWOOD     54  30  53  34 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/19/17/26
Hazardous weather outlook, Feb 25, 4:04 AM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
404 AM CST THU FEB 25 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
404 AM CST THU FEB 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 7:26 PM CSTRiver Flood WarningJANCarroll, Leflore26 hr
Feb 25, 11:13 AM CSTRiver Flood WarningJANLeake4 days

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.